Alert archive / California / Special Weather Statements in 2015
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Jun 13, 2015, 6:21 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 6:21 PM PDT (01:21 UTC)
- Expired
- Jun 13, 2015, 6:45 PM PDT
- In force
- 24 min
- Issued by
- NWS San Diego, CA
The radar
The Edwards AFB radar (KEYX), 57 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WWUS86 KSGX 140121
SPSSGX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
621 PM PDT SAT JUN 13 2015
CAZ060-140145-
APPLE AND LUCERNE VALLEYS CA-
621 PM PDT SAT JUN 13 2015
...STRONG THUNDERSTORM SOUTH OF BARSTOW WEAKENING...
AT 617 PM PDT...THE STRONG THUNDERSTORM THAT HAD DEVELOPED SOUTH OF
BARSTOW NEAR I-15 HAD WEAKENED AND WAS NO LONGER PRODUCING STRONG
GUSTY WINDS AND SMALL HAIL. THE REMNANTS OF THE STORM WERE MOVING
EAST AT 15 MPH.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE HIGH DESERT
THROUGH EARLY EVENING AND MAY PRODUCE BRIEF HEAVY RAIN AT TIMES TO I-
15...HIGHWAY 247...AND CAMP ROCK ROAD.
LAT...LON 3478 11703 3477 11693 3453 11702 3469 11741
3480 11735
TIME...MOT...LOC 0117Z 291DEG 15KT 3465 11703
$$
MOEDEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:41 PM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 13, 1:41 PM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 141 PM PDT SAT JUN 13 2015 .SYNOPSIS... RESIDUAL MOISTURE OVER THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO MOUNTAINS...AND HIGH DESERTS WILL CONTINUE TO DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A DEEP MARINE LAYER WILL FORM AGAIN TONIGHT WEST OF THE MOUNTAINS WITH DRIZZLE POSSIBLE. SUNDAY THROUGH MID NEXT WEEK...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTH BRINGING DRIER AND WARMER AIR TO THE REGION. BY TUESDAY...INLAND LOCATIONS WILL BE 5 TO 10 DEGREES WARMER THAN NORMAL FOR THIS TIME OF YEAR. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VISIBLE SATELLITE LOOP AT 1 PM PDT SHOWS A THINNING MARINE STRATUS LAYER STRETCHING FROM THE OUTER WATERS TO AROUND 15 MILES INLAND. PILOT REPORTS HAVE SHOWN THE TOP OF THESE CLOUDS AT AROUND 2700 FT MSL. ACCORDING TO THE 12Z MORNING NKX SOUNDING...A 10 DEGREES C TEMPERATURE INVERSION RESIDES ABOVE...WHICH OFTEN INDICATES SLOW CLEARING...IF AT ALL...NEAR THE COAST. BUILDING CUMULUS TOWERS ARE ALSO OBSERVED OVER THE SAN BERNARDINO MOUNTAINS AND PORTIONS OF HIGH DESERTS. CYCLONIC FLOW FROM A LOW PRESSURE SYSTEM CENTERED NEAR THE NORTHERN SEA OF CORTEZ WILL BRING MID LEVEL MOISTURE AND INSTABILITY ACROSS THE RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...AND THE HIGH DESERTS THIS AFTERNOON. SHOWERS HAVE ALREADY BEGUN TO SHOW UP ON RADAR WITH GREATER COVERAGE EXPECTED THIS AFTERNOON. THE 13/1200Z NAM INDICATES 200-500 J/KG OF MOST UNSTABLE CAPE IN THIS AREA. SATELLITE DERIVED PW THIS MORNING SHOWS VALUES SIMILAR TO YESTERDAY. WITHOUT A SIGNIFICANT VORT MAX TO TRIGGER THE CONVECTION TODAY...EXPECT STORMS TO CONTINUE TO FIRE UP OVER THE HIGHER ELEVATIONS OF THE MOUNTAINS...THEN ELSEWHERE IN THE APPLE AND LUCERNE VALLEYS LATER THIS AFTERNOON. THE 13/1200Z NAM AND 13/1900Z HRRR PROG ISOLATED SHOWERS AND STORMS TO CONTINUE THROUGH EARLY THIS EVENING. ACTIVITY WILL WANE AFTER DUSK WITH SURFACE HEATING NO LONGER ABLE TO MAINTAIN THE CONVECTION. TONIGHT...MARINE LAYER STRATUS WITH SIMILAR BASES AND TOPS AS LAST NIGHT...WILL DEVELOP OVER THE INLAND VALLEYS AND INLAND EMPIRE. PATCHY LIGHT DRIZZLE WILL AGAIN BE POSSIBLE FROM THE COAST TO AROUND 10 MILES INLAND. FROM SUNDAY THROUGH MID NEXT WEEK...A SUBTROPICAL RIDGE OF HIGH PRESSURE WILL BEGIN TO EDGE IN FROM THE SOUTH. RISING 500 MB HEIGHTS WILL BRING WARMER AND DRIER WEATHER TO THE REGION. TEMPERATURES WILL BECOME NOTICEABLY WARMER INLAND...SOME 5 TO 10 DEGREES F ABOVE AVERAGE FOR THIS TIME OF YEAR BY TUESDAY...WHILE ONSHORE FLOW AND A SHALLOW MARINE LAYER WILL HELP TO MODERATE TEMPERATURES ALONG THE COAST. NIGHT AND MORNING LOW CLOUDS WILL BECOME THE NORM...BUT BECOMES MORE SHALLOW EACH DAY. FROM THURSDAY THROUGH NEXT WEEKEND...BOTH THE 13/1200Z GFS AND ECMWF MORE OR LESS KEEP THE RIDGING PATTERN STAGNANT ACROSS THE WEST COAST. FOR THIS REASON...THE WARM AND DRY WEATHER WILL CONTINUE WITH NOT MUCH DAY TO DAY VARIATION. && .AVIATION... 132000Z...COAST/VALLEYS...BKN-OVC STRATUS WITH BASES 1500-2000 FT MSL...AND TOPS 2.5K FT MSL WILL CONTINUE TO ERODE FROM THE EAST THROUGH 23Z. WITHIN 10-15 MILES OF THE COAST...THE STRATUS WILL REMAIN BKN-OVC...AND THEN SPREAD BACK INLAND UP TO 30 MILES THROUGH 06Z WITH BASES NEAR 1500 FT MSL AND TOPS NEAR 2500 FT. THE CLOUD LAYER IS EXPECTED TO LOWER BY SUN MORNING WITH BASES 600- 1200 FEET MSL AND TOPS 1700-2100 FT MSL. EXPECT AREAS OF 3-5SM VIS TO LOWER TO 1-3SM IN -DZ/BR AFTER 08Z. THE HIGHER COASTAL TERRAIN ABOVE 1000 FT MSL WILL BE OBSCURED. ABOVE THE STRATUS LAYER THROUGH 05Z...SCT-LOCALLY BKN CLOUDS AOA 10K FT MSL. MTNS/DESERTS...GENERALLY CLEAR WITH SCT CLOUDS AOA 8K FT MSL AND UNRESTRICTED VIS THROUGH TONIGHT. THROUGH SUNSET...SCT-BKN CU/TCU WITH ISOLATED TSRA OVER AND NEAR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND THE HIGH DESERTS OF SAN BERNARDINO COUNTY...WITH BASES 080-100 AND TOPS TO NEAR FL350. SMALL HAIL... HEAVY RAIN...STG UDDFS...AND LLWS DUE TO GUSTY OUTFLOW WINDS ARE POSSIBLE WITH THE STRONGER TSTMS THAT DEVELOP. THE SHOWERS/TSTMS WILL DISSIPATE AROUND SUNSET. && .MARINE... 1 PM PDT...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH WEDNESDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...JT/JJT AVIATION/MARINE...JAD
In the hours before
Special weather statement, Jun 13, 5:55 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
555 PM PDT SAT JUN 13 2015
CAZ060-140145-
APPLE AND LUCERNE VALLEYS CA-
555 PM PDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SAN BERNARDINO COUNTY SOUTH OF
BARSTOW UNTIL 645 PM PDT...
AT 554 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
I-15 BETWEEN VICTORVILLE AND BARSTOW...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...I-15 BETWEEN VICTORVILLE AND BARSTOW...
NORTHERN LUCERNE VALLEY...AND HWY 247 BETWEEN LUCERNE VALLEY AND
BARSTOW.
LAT...LON 3478 11703 3477 11693 3453 11702 3469 11741
3480 11735
TIME...MOT...LOC 0054Z 291DEG 15KT 3469 11714
MOEDESpecial weather statement, Jun 13, 6:21 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
621 PM PDT SAT JUN 13 2015
CAZ060-140145-
APPLE AND LUCERNE VALLEYS CA-
621 PM PDT SAT JUN 13 2015
...STRONG THUNDERSTORM SOUTH OF BARSTOW WEAKENING...
AT 617 PM PDT...THE STRONG THUNDERSTORM THAT HAD DEVELOPED SOUTH OF
BARSTOW NEAR I-15 HAD WEAKENED AND WAS NO LONGER PRODUCING STRONG
GUSTY WINDS AND SMALL HAIL. THE REMNANTS OF THE STORM WERE MOVING
EAST AT 15 MPH.
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE HIGH DESERT
THROUGH EARLY EVENING AND MAY PRODUCE BRIEF HEAVY RAIN AT TIMES TO I-
15...HIGHWAY 247...AND CAMP ROCK ROAD.
LAT...LON 3478 11703 3477 11693 3453 11702 3469 11741
3480 11735
TIME...MOT...LOC 0117Z 291DEG 15KT 3465 11703
MOEDEThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:55 PM PDT | Special Weather Statement | SGX | 50 min |
Nearby
Special Weather Statements in California, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.